MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. COMBISET SMARTECH BLOODLINE; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

ERIKA DE REYNOSA, S.A. DE C.V. COMBISET SMARTECH BLOODLINE; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Model Number 03-2722-9C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility charge nurse (cn) reported a combiset blood leak that occurred within the first few minutes of a patient¿s hemodialysis (hd) treatment.Blood was observed leaking externally from the venous end of the device, directly above the ¿clear hub¿ where the needle connects to the tubing.The cn stated that it looked like the tubing was not fully sealed (or bonded) to the connector.The patient was dialyzing on a fresenius 2008t hd machine and utilizing an optiflux dialyzer.There were no machine alarms.No leaking was noticed during the priming phase.As soon as the leak was identified, the treatment was paused.The lines were reversed and the patient¿s blood was returned manually.The patient¿s estimated blood loss (ebl) was reportedly less than 10 ml.The cn confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was not available to be returned for evaluation as it was reportedly discarded.Photos of the defect were also unavailable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
COMBISET SMARTECH BLOODLINE
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key12572901
Report Number8030665-2021-01541
Device Sequence Number10993967
Product Code KOC
UDI-Device Identifier00840861102266
UDI-Public00840861102266
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number03-2722-9C
Device Catalogue Number03-2722-9C
Device Lot Number21JR01232
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS OPTIFLUX DIALYZER; FRESENIUS OPTIFLUX DIALYZER
Patient Age76 YR
Patient Weight78